Skip to main content

Cyanoacrylate in the treatment of gastric varices complicated by multiple pulmonary emboli

Buy Article:

$51.00 plus tax (Refund Policy)

Abstract:

Abstract

Bleeding gastric varices are increasingly being obliterated with the aid of endoscopic injection of n-butyl-cyanoacrylate (histoacryl) diluted with lipiodol. This glue acts as a tissue adhesive that polymerizes on contact with blood in a gastric varix. Severe glue pulmonary embolism is a rare complication of injection therapy. This case involves a 52-year-old man with fundal gastric varices, who developed multiple pulmonary emboli following glue injection with profound hypoxia requiring hospital admission for 13 days, but with eventual recovery of normal lung function.

Keywords: gastric varices; glue; n-Butyl-cyanoacrylate (histoacryl); pulmonary embolism

Document Type: Research Article

DOI: http://dx.doi.org/10.1111/j.1445-5994.2006.01086.x

Affiliations: Gastrointestinal and Liver Unit, Southern Health

Publication date: July 1, 2006

bsc/imj/2006/00000036/00000007/art00013
dcterms_title,dcterms_description,pub_keyword
6
5
20
40
5

Access Key

Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content
Cookie Policy
X
Cookie Policy
ingentaconnect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more